Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
seanbertiger

question. Need your opinion!

Hey guys, i've been taking doxycycline for about three months now and it helps greatly, my skin has improved and it works nicely. But then today me and my mom went to this health store and the woman who works there said i shouldnt be taking antibiotics, she said that they help you in one way, but they harm you in another. She said that i'll be immune to them soon if i keep taking them and that they are bad for my body. She game me some natural stuff and said it will help. She made me promise that i will quit the antibiotics. But they have been working so well that i dont know what to do. Should i quit them? I am just afraid if i do, my acne will come back. I am also afraid that if i dont, they'll stop working eventually and make my body worse. What should i do? im very confused at this point

Share this post


Link to post
Share on other sites

I'm not sure what to tell you, except to compare who's telling you what.

On the one hand, you have a (possibly and probably well-educated) doctor giving you an antibiotic that is working for you. On the other, you have a sales associate of unknown authority trying to sell you "natural stuff," and dispensing oversimplified medical advice that she's not qualified to give.

I'm not a big fan of using antibiotics for acne, but they do work for some people (including you). Stick with it and pretty soon, you might not need it anymore.

And if you were to develop some kind of infection that's resistant to Doxycycline? Simple: your doctor will see that you get a different one that works. That's the beauty of understanding pharmacology; something the saleslady clearly doesn't.

So: I wouldn't worry about the Dox since it's working and not making you grow a second head. You should listen to your physician unless or until he/she gives you reason not to.

Good luck!

:o)

Share this post


Link to post
Share on other sites

thanks for your suggestion. I was thinking to stay on doxy too since it helps. I dont wanna take any risks. It took me 6 months to clear up my face. However, i havent taken the doxy for two days. Do you think this might change something? i am afraid that if i didnt take the pills for the last two days it might affect the effectivness of the medicine

Share this post


Link to post
Share on other sites
thanks for your suggestion. I was thinking to stay on doxy too since it helps. I dont wanna take any risks. It took me 6 months to clear up my face. However, i havent taken the doxy for two days. Do you think this might change something? i am afraid that if i didnt take the pills for the last two days it might affect the effectivness of the medicine

Share this post


Link to post
Share on other sites

i would suggest just to stay on doxycycline and if infact u do become immune to them and they dont work anymore then try wat the other person said... thats wat i would do...

Share this post


Link to post
Share on other sites

I was on minocycline for acne(obviously) and after about 6 months i got immune to it. The acne came back a little bit so i went back to the derm and he prescribed me another. Dont quit doxycycline, and until all(including others the derm prescribes for you) antibiotics quit working altogether dont try anything else. I would however recommend using the regimen with any medicines you are using. When you get totally clear with the regimen/antibiotics combined stop taking the antibiotics and see if your face stays clear with help from the regimen. If it breaks out again then just go back to taking the antibiotics. Your acne may need the extra help.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×